Year : 2016  |  Volume : 9  |  Issue : 1  |  Page : 35--38

Arterial desaturation due to pulmonary arteriovenous malformations after the Kawashima Operation


Rohit S Loomba 
 Division of Cardiology, Children's Hospital of Wisconsin, Milwaukee, Wisconsin 53226, USA

Correspondence Address:
Rohit S Loomba
Division of Cardiology, Children«SQ»s Hospital of Wisconsin, 9000 Wisconsin Avenue, Milwaukee, Wisconsin 53226
USA

Arterial desaturation may occur after the Kawashima procedure and, in the absence of venovenous collaterals is usually due to pulmonary arteriovenous malformations. Stenting of the pulmonary arteries, oxygen therapy, and pulmonary vasodilators such as sildenafil have not been able to resolve the arterial desaturation and the only way to do this has been Fontan completion. The time course of the formation of these malformations after the Kawashima and the progression of cyanosis and its resolution after the Fontan has only been demonstrated in case reports and small case series. We pool the available data to model arterial saturations in patients with pulmonary arteriovenous malformations after the Kawashima procedure.


How to cite this article:
Loomba RS. Arterial desaturation due to pulmonary arteriovenous malformations after the Kawashima Operation.Ann Pediatr Card 2016;9:35-38


How to cite this URL:
Loomba RS. Arterial desaturation due to pulmonary arteriovenous malformations after the Kawashima Operation. Ann Pediatr Card [serial online] 2016 [cited 2021 May 12 ];9:35-38
Available from: https://www.annalspc.com/article.asp?issn=0974-2069;year=2016;volume=9;issue=1;spage=35;epage=38;aulast=Loomba;type=0